Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

what could cause elevated WBC counts?

DOCTOR OF THE MONTH - Apr 2014
Apr 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2004
Answered : 6486 Questions
Question
Hi , my cousin is 10 year old and hi wbc is 58,800 and eosinophills is 40% . please suggest treatment ,any thing to worry?
Posted Fri, 29 Aug 2014 in Blood Disorders
 
 
Answered by Dr. Indu Kumar 12 minutes later
Brief Answer:
It may be due to allergy with superadded infection

Detailed Answer:
Hello XXXX XXXXXXX
Thanks for writing to HCM

I have gone through your cousin's finding in detail.
Your cousin's WBC count is increased with raised eosinophil level,it may be due to allergy with super added infection.
He need proper clinical examination.
It is important to know his symptoms.
Please let me know his clinical details.

Underlying cause should be treated.

Get well soon.
Hope I have answered your question.
Further queries are most welcome.

Take Care
Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: what could cause elevated WBC counts? 7 minutes later
Thanks Doctor for your reply

Doctor Khetrapal from XXXXXXX has given

Diethylcarbamazine citrate Syrup

Benocide 50 mg Syrup 7.5 ml 3 times

Is this treatable?

 
 
Answered by Dr. Indu Kumar 2 hours later
Brief Answer:
Please find detail answer below.

Detailed Answer:
Hello XXXX XXXXXXX
Thanks for writing back

Your doctor has prescribed banocide considering it as parasitic infestation.
Banocide contains the active ingredient Diethylcarbamazine.
In children,parasite infestation is the most common cause of increased eosinophil
count.
Your doctor has rightly prescribed banocide and it is prescribed for eosinophilia due to worms.
However,other causes of increased eosinophil like allergy should also be excluded.

Get well soon.
Hope I have answered your question.
Further queries are most welcome.

Take Care
Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor